MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.During the evaluation, a leak was found at the tip of the biopsy channel.The body¿s probe unit contained sharp dents.There were visible scrape marks when inserting the boroscope through the channel.The image contained two broken elements and the objective lens had peeling cement.No other issues were found during the device inspection.If additional information is obtained a supplemental report will be filed.
 
Event or Problem Description
A user facility reported a leak coming from the tip of the scope on a gastrovideoscope.The issue occurred during reprocessing of the device.No patient involvement or injuries were reported.No additional information has been obtained.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer's investigation, the scratches (sharp dents) observed on the ultrasonic probe were likely caused by physical stress / external forces being applied.Since the subject device was manufactured more than 7 years ago, it is possible the device was impacted by aging deterioration.A review of the instructions for use identified the following verbiage for 'preparation and inspection': "inspect the surface of the insertion tube for dents, bulges, swelling or other irregularities.".Per the legal manufacturer, the other issues identified in the initial report (scrape marks in the channel, broken elements, and peeling cement) have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11031373
Report Number8010047-2020-10597
Device Sequence Number10929706
Product Code ODG
UDI-Device Identifier04953170167638
UDI-Public04953170167638
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1